NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, November 26, 2014
Addiction and Substance Abuse
Does neurontin cause swallowing difficulties?
i have started taking neurontin 2400 mg/day. i have been having trouble swallowing lately and its especially bad when im tired. i dont know if this could be related to neurontin or something totally unrelated to my new medication regimine, but it is enough that i feel i need to see a doctor.
One side effect of neurontin is dysarthria, or speech difficulties, but I was unable to find a specific side effect of swallowing difficulties. I would suggest discussing the side effect with the doctor who prescribed the medication. It is also possible that the neurontin is interacting with some other medication that you may be taking, which is leading to the swallowing difficulties.
Christina M Delos Reyes, MD
Assistant Professor of Psychiatry
School of Medicine
Case Western Reserve University